Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 16
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Göll, Martin Schmidt, Klaus and Verbitskiy, Evgeny 2016. A Wiener Lemma for the discrete Heisenberg group. Monatshefte für Mathematik, Vol. 180, Issue. 3, p. 485.

    Hayes, Ben 2016. Fuglede–Kadison Determinants and Sofic Entropy. Geometric and Functional Analysis, Vol. 26, Issue. 2, p. 520.

    Jiang, Yongle 2016. A remark on <mml:math altimg="si1.gif" overflow="scroll" xmlns:xocs="" xmlns:xs="" xmlns:xsi="" xmlns="" xmlns:ja="" xmlns:mml="" xmlns:tb="" xmlns:sb="" xmlns:ce="" xmlns:xlink="" xmlns:cals="" xmlns:sa=""><mml:mi mathvariant="double-struck">T</mml:mi></mml:math>-valued cohomology groups of algebraic group actions. Journal of Functional Analysis, Vol. 271, Issue. 3, p. 577.

    Chung, Nhan-Phu and Zhang, Guohua 2015. Weak expansiveness for actions of sofic groups. Journal of Functional Analysis, Vol. 268, Issue. 11, p. 3534.

    Chung, Nhan-Phu and Li, Hanfeng 2015. Homoclinic groups, IE groups, and expansive algebraic actions. Inventiones mathematicae, Vol. 199, Issue. 3, p. 805.

    Lind, D. and Schmidt, K. 2015. A survey of algebraic actions of the discrete Heisenberg group. Russian Mathematical Surveys, Vol. 70, Issue. 4, p. 657.

    Линд, Дуглас Lind, Douglas Шмидт, Клаус and Schmidt, Klaus 2015. Обзор алгебраических действий дискретной группы Гейзенберга. Успехи математических наук, Vol. 70, Issue. 4(424), p. 77.

    Göll, Martin Schmidt, Klaus and Verbitskiy, Evgeny 2014. Algebraic actions of the discrete Heisenberg group: Expansiveness and homoclinic points. Indagationes Mathematicae, Vol. 25, Issue. 4, p. 713.

    Kerr, David and Li, Hanfeng 2013. Combinatorial Independence and Sofic Entropy. Communications in Mathematics and Statistics, Vol. 1, Issue. 2, p. 213.

    LIND, DOUGLAS SCHMIDT, KLAUS and VERBITSKIY, EVGENY 2013. Homoclinic points, atoral polynomials, and periodic points of algebraic -actions. Ergodic Theory and Dynamical Systems, Vol. 33, Issue. 04, p. 1060.

    Bowen, Lewis and Li, Hanfeng 2012. Harmonic models and spanning forests of residually finite groups. Journal of Functional Analysis, Vol. 263, Issue. 7, p. 1769.

    Li, Hanfeng 2012. Compact group automorphisms, addition formulas and Fuglede-Kadison determinants. Annals of Mathematics, Vol. 176, Issue. 1, p. 303.

    BOWEN, LEWIS 2011. Entropy for expansive algebraic actions of residually finite groups. Ergodic Theory and Dynamical Systems, Vol. 31, Issue. 03, p. 703.

    Deninger, Christopher 2011. Determinants on von Neumann algebras, Mahler measures and Ljapunov exponents. Journal für die reine und angewandte Mathematik (Crelles Journal), Vol. 2011, Issue. 651,

    Kerr, David and Li, Hanfeng 2011. Entropy and the variational principle for actions of sofic groups. Inventiones mathematicae, Vol. 186, Issue. 3, p. 501.

    BOWEN, LEWIS 2010. Non-abelian free group actions: Markov processes, the Abramov–Rohlin formula and Yuzvinskii’s formula. Ergodic Theory and Dynamical Systems, Vol. 30, Issue. 06, p. 1629.


Expansive algebraic actions of discrete residually finite amenable groups and their entropy

  • DOI:
  • Published online: 17 April 2007

We prove an entropy formula for certain expansive actions of a countable discrete residually finite group $\Gamma$ by automorphisms of compact abelian groups in terms of Fuglede–Kadison determinants. This extends an earlier result proved by the first author under somewhat more restrictive conditions. The main tools for this generalization are a representation of the $\Gamma$-action by means of a ‘fundamental homoclinic point’ and the description of entropy in terms of the renormalized logarithmic growth rate of the set of $\Gamma_n$-fixed points, where $(\Gamma_n,n\ge1)$ is a decreasing sequence of finite index normal subgroups of $\Gamma$ with trivial intersection.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Ergodic Theory and Dynamical Systems
  • ISSN: 0143-3857
  • EISSN: 1469-4417
  • URL: /core/journals/ergodic-theory-and-dynamical-systems
Please enter your name
Please enter a valid email address
Who would you like to send this to? *